Idaho, 2014Winter Weather in Idaho, February 10, 2014
February 10, 2014 · NWS OTX · 2 events in 2 counties and zones
A moist warm front overrunning an established pool of cold air over Northern Idaho resulted in several hours of light to moderate snowfall on the 10th of February. The heaviest snow fell along a narrow corridor between Bonner and Benewah Counties where forcing was enhanced along a stationary frontal boundary and rising terrain resulting in several hours of moderate to snowfall.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist warm front overrunning an established pool of cold air over Northern Idaho resulted in several hours of light to moderate snowfall on the 10th of February. The heaviest snow fell along a narrow corridor between Bonner and Benewah Counties where forcing was enhanced along a stationary frontal boundary and rising terrain resulting in several hours of moderate to snowfall. Accumulations of three to four inches were observed over a span of just a few hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Feb 10, 9:46 AM PST, 14 minutes earlier.
Area forecast discussion, Feb 10, 9:46 AM PST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
946 AM PST Mon Feb 10 2014
.SYNOPSIS...
A strong warm front will move into the area today and begin to
scour the cold air out of the valleys, but not before another
round of light to moderate snow is dumped across much of the
region. More fronts will track through the region during the week.
Each will deliver periods of precipitation...however the valleys
will finally change from snow to rain as temperatures climb above
freezing for the first time this month. Meanwhile...significant
snows are expected to fall over most of the mountains.
&&
.DISCUSSION...
Made a few updates this morning. Overnight lows will on the rise. Warm
front with a band of snow is moving quickly across eastern
Washington. Light snow already being reported from KEAT to KGEG.
This should persist for through midday and into the afternoon.
Temperatures and snow levels will gradually rise. 12z models have
slowed down the speed of the warming and keep areas like KEAT/KMWH
mostly as snow til mid afternoon. Did still keep a small mention
of freezing rain late this afternoon in this area, but sw winds
will be increasing and a rain shadow will be forming in this area.
current highlights will remain. /rfox.
&&
.AVIATION...
18Z TAFS: Light snow with IFR vsbys/cigs have quickly spread from
KEAT-KMWH to the KGEG-KCOE corridor as a warm front pushes through.
Radar shows the snow tapering off near KEAT/KMWH, but will continu
through the afternoon near KGEG-KCOE. Another warm front will arrive
tonight with a secondary round of precipitation, most of it in the
form of snow. SW low level flow will create a rain shadow from
KEAT/KMWH with only light pcpn expected, some pockets of -FZRA
possible. Warming will continue across the Palouse with -SNRA in
KPUW and mainly -RA in KLWS. /rfox.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 29 27 34 33 38 32 / 80 60 40 80 80 50
Coeur d'Alene 31 28 36 32 38 31 / 90 70 50 90 90 60
Pullman 34 31 38 35 41 35 / 80 60 50 90 80 60
Lewiston 39 34 42 37 45 38 / 40 40 50 80 60 60
Colville 30 26 39 33 41 30 / 80 70 60 90 70 40
Sandpoint 30 27 36 32 39 31 / 100 100 70 100 90 70
Kellogg 31 29 36 32 37 32 / 100 100 90 100 90 80
Moses Lake 29 27 38 34 43 32 / 60 10 20 60 40 20
Wenatchee 29 26 38 32 40 33 / 60 10 20 60 40 20
Omak 30 22 38 30 40 27 / 60 20 20 60 40 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory until 4 PM PST Tuesday for Northern
Panhandle.
Winter Weather Advisory until 10 AM PST Tuesday for Central
Panhandle Mountains.
WA...Winter Weather Advisory until 4 PM PST Tuesday for Northeast
Mountains.
Winter Weather Advisory until Midnight PST tonight for East
Slopes Northern Cascades.
Winter Weather Advisory until 4 PM PST this afternoon for
Okanogan Highlands.
&&Hazardous weather outlook, Feb 10, 6:17 AM PST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
617 AM PST MON FEB 10 2014
IDZ002-003-026-027-WAZ031>033-036-111430-
COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
SPOKANE AREA-
617 AM PST MON FEB 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH NEXT WEEK WITH
HEAVY MOUNTAIN SNOW AND MIXED RAIN AND SNOW IN THE VALLEYS. THERE
IS ALSO A THREAT OF FREEZING RAIN AND SLEET ON TUESDAY. GUSTY
WINDS ARE ALSO POSSIBLE TUESDAY.
AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH NEXT WEEK WITH
HEAVY MOUNTAIN SNOW AND MIXED RAIN AND SNOW IN THE VALLEYS. THERE
IS ALSO A THREAT OF FREEZING RAIN AND SLEET ON TUESDAY. GUSTY
WINDS ARE ALSO POSSIBLE TUESDAY.
WAZ042-111430-
EAST SLOPES NORTHERN CASCADES-
617 AM PST MON FEB 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
HOWEVER...SIGNIFICANT SNOW MAY ACCUMULATE TODAY FOR TOWNS LOCATED
NEAR THE CASCADES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH NEXT WEEK WITH
HEAVY MOUNTAIN SNOW AND MIXED RAIN AND SNOW IN THE VALLEYS. THERE
IS ALSO A THREAT OF FREEZING RAIN AND SLEET ON TUESDAY. GUSTY
WINDS ARE ALSO POSSIBLE TUESDAY.
IDZ001-004-WAZ037-038-111430-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
617 AM PST MON FEB 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
HOWEVER...SIGNIFICANT SNOW ACCUMULATIONS ARE LIKELY BEGINNING
MIDDAY AND LASTING INTO MID WEEK.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
HOWEVER...THE MOUNTAINS WILL SEE PERIODS OF HEAVY SNOW ALL WEEK AS THE
VALLEYS MIX WITH RAIN.
WAZ034-035-041-043-044-111415-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
617 AM PST MON FEB 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL
WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
PERIODS OF LIGHT SNOW...FREEZING RAIN...AND RAIN WILL BE POSSIBLE
TODAY. ACCUMULATIONS OF SNOW OR ICE ARE NOT EXPECTED TO BE AN
ISSUE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AN ACTIVE WEATHER PATTERN WILL CONTINUE THIS WEEK WITH HEAVY
MOUNTAIN SNOW AND MIXED RAIN AND SNOW IN THE VALLEYS. THERE IS
ALSO A THREAT OF FREEZING RAIN AND SLEET MAINLY ON TUESDAY. GUSTY
WINDS ARE ALSO POSSIBLE TUESDAY.
Winter Weather, Central Panhandle Mountains
- When
- February 10, 10:00 AM PST to 3:30 PM PST
- Where
- Central Panhandle Mountains forecast zone
- Reported by
- COOP Observer
- Coordinates
- 47.265, -116.491 (the zone’s center; the record gives no point)
A band of heavy snow brought a quick three to four inches along the Interstate 90 corridor with higher amounts in the higher terrain. A COOP from Prichard received eight inches of snow.
Winter Weather, Northern Panhandle
- When
- February 10, 10:00 AM PST to 2:00 PM PST
- Where
- Northern Panhandle forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 48.247, -116.588 (the zone’s center; the record gives no point)
A band of heavy snow brought quick accumulations of three to four inches across Bonner County while Boundary county only picked up around two inches.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Texas, February 10 to 11, 20143 deaths · 1 injured · $330,000 · 3 events
- Avalanche in Colorado, February 10, 20141 death · 1 event
- Lake-Effect Snow in New York, February 10 to 11, 2014$80,000 · 3 events
- High Wind in Montana, February 10 to 13, 2014103 kt wind · 21 events
- Winter Weather in North Carolina, February 10, 20149 events
- Heavy Snow and Winter Weather in Washington, February 10, 20147 events
- Winter Weather in Louisiana, February 10, 20147 events
- Winter Weather in Arkansas, February 10 to 11, 20146 events
- Winter Weather in Texas, February 10, 20144 events
- Heavy Snow in Kansas, February 10 to 11, 20144 events
- Winter Weather in Missouri, February 10, 20143 events
- High Wind in Alaska, February 10, 2014$2,000 · 54 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 496156, 496158.